Alert archive / Alabama / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jan 7, 2007, 4:53 PM CST for Pike County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2007, 4:53 PM CST (22:53 UTC)
- Expired
- Jan 7, 2007, 8:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Pike County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 072255
FFWBMX
ALC011-051-085-087-101-109-080200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
453 PM CST SUN JAN 7 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA
SOUTHERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...MONTGOMERY...RAMER...PINTLALA...PIKE
ROAD
BULLOCK COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF UNION SPRINGS
MACON COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF TUSKEGEE
EXTREME NORTH CENTRAL PIKE COUNTY IN SOUTHEAST ALABAMA
* UNTIL 800 PM CST
* AT 455 PM...EXCESSIVE RUNOFF FROM HEAVY RAINFALL OF ONE TO FOUR
INCHES WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT
TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3202 8602 3197 8567 3209 8550 3237 8546
3254 8566 3241 8580 3265 8608 3239 8639
3225 8642 3210 8686 3200 8683
$$
STEFKOVICH1 follow-up statement
000
WGUS74 KBMX 072358
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CST SUN JAN 7 2007
ALC011-051-085-087-101-109-080200-
PIKE AL-BULLOCK AL-LOWNDES AL-MONTGOMERY AL-MACON AL-ELMORE AL-
554 PM CST SUN JAN 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHEASTERN ELMORE...MACON...MONTGOMERY...SOUTHERN LOWNDES...BULLOCK
AND EXTREME NORTH CENTRAL PIKE COUNTIES...
AT 553 PM CST...A LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN WAS
MOVING ACROSS MACON...MONTGOMERY AND BULLOCK COUNTIES. BEHIND THIS
LINE OF STORMS...RAIN THAT OCCURRED LATE THIS AFTERNOON WILL CAUSE
RESIDUAL FLOODING UNTIL 8 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUSKEGEE...
MONTGOMERY...BLUE RIDGE...PIKE ROAD...MILSTEAD...MATHEWS AND DANNELLY
FIELD
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3202 8602 3197 8567 3209 8550 3237 8546
3254 8566 3241 8580 3265 8608 3239 8639
3225 8642 3210 8686 3200 8683
$$
STEFKOVICHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 7, 2:39 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jan 7, 2:39 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 239 PM CST SUN JAN 7 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... AT 20Z A LINE OF THUNDERSTORMS WAS MOVING ACROSS CENTRAL ALABAMA EXTENDING FROM ONEONTA TO BIRMINGHAM TO SELMA. THE COLD FRONT ASSOCIATED WITH THIS LINE OF STORMS IS JUST TO THE WEST. THERE IS 60 PLUS DEGREE DEW POINTS ASSOCIATED WITH THIS FRONT ALL ACROSS CENTRAL ALABAMA. AT ANB AT 20Z IT WAS 71 OVER 66 AND AT TOI IT WAS 72 OVER 68. SEVERE STORMS ALONG AND SOUTH OF THE INTERSTATE 20/59 CORRIDOR WILL BE POSSIBLE THROUGH 8 PM TONIGHT. THE SAVING FACTOR COULD BE THAT IS IS QUITE WARM ALOFT KEEPING THE INSTABILITY IN CHECK. ONCE THE FRONT EXITS THE AREA TOMORROW MORNING MORE STABLE AND COOLER AIR WILL FILTER IN AS HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST. TONIGHT...STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND WILL HAVE CATEGORICAL POPS FOR THE EAST TO SLIGHT CHANCE WEST. THERE WILL BE GUSTY WINDS ON THE BACK SIDE OF THIS FRONT AND IT WILL BE CLOSE TO LAKE WIND ADVISORY CRITERIA LATE TONIGHT AND TOMORROW. AS OF THIS TIME WILL ALLOW THE EVENING SHIFT AND MIDNIGHT SHIFT TO RE-EVALUATE THE NEED TO ISSUE A LAKE WIND ADVISORY. STARTING TOMORROW IT WILL BE DRY THROUGH WEDNESDAY NIGHT. CLOUDS WILL CLEAR OUT TOMORROW LEAVING A TEMPERATURE FORECAST. A SECONDARY DRY FRONT WILL MOVE THROUGH MONDAY NIGHT. MORNING LOWS WEDNESDAY MORNING WILL BE THE COLDEST IN A WHILE WITH MOST LOCATIONS GOING BELOW FREEZING. .LONG TERM...THURSDAY THROUGH SUNDAY... THE HIGH PRESSURE THAT HAS BEEN ACROSS THE SOUTHEAST WILL SLIDE EAST ON THURSDAY AS THE NEXT STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES. GOOD SOUTHWEST FLOW WILL BE PRESENT ACROSS CENTRAL ALABAMA. THERE WILL BE A SLIGHT CHANCE FOR SHOWERS STARTING THURSDAY NIGHT AS THE ATMOSPHERE BECOMES MORE MOIST FROM THE TOP DOWN. STARTING SATURDAY WILL INCREASE THE RAIN TO CHANCE AS THE FRONT MOVES INTO WESTERN ALABAMA. ADDED ISOLATED THUNDERSTORMS FOR SATURDAY NIGHT AND SUNDAY WITH THE COLD FRONT. DIDN/T GO FAR FROM GUIDANCE FOR TEMPERATURES. && .AVIATION...18Z DISCUSSION. COLD FRONT APPROACHING TCL AS OF 18Z. ITS EASTWARD PROGRESSION MIGHT BE A LITTLE FASTER THAN ORIGINALLY ANTICIPATED...SO A FASTER ARRIVAL AND DEPARTURE TIME OF THUNDERSTORMS THAN PREVIOUS TAFS. POST FRONTAL SHOWERS NOT THAT EXPANSIVE MAYBE 75 TO 100 MILES BEHIND THE FRONT. THIS GENERAL TREND SHOULD CONTINUE THROUGHOUT THE EVENT. ADDITIONALLY...SURFACE WINDS HAVE INCREASED ENOUGH TO REMOVE WIND SHEAR. IN SHORT...IFR TO MVFR CONDITIONS EXPECTED THROUGH AT LEAST 10Z WITH CLEARING BY 15Z. THERE IS ABOUT A TWO HOUR WINDOW AS THE FRONT PASSES BY EACH LOCATION FOR THUNDERSTORMS...THEN LIGHT SHOWERS FOLLOWED BY A SLOW CLEARING PROCESS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 39 51 29 49 28 / 60 0 0 0 0 ANNISTON 45 51 31 51 25 / 80 0 0 0 0 BIRMINGHAM 40 49 32 53 28 / 60 0 0 0 0 TUSCALOOSA 42 55 32 54 29 / 50 0 0 0 0 CALERA 43 52 34 52 28 / 70 0 0 0 0 AUBURN 46 54 34 52 27 / 90 0 0 0 0 MONTGOMERY 45 56 31 57 27 / 90 0 0 0 0 TROY 46 56 29 54 30 / 90 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 80/80/88
In the hours before
Special weather statement, Jan 7, 12:54 PM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1254 PM CST SUN JAN 7 2007 ALZ030-031-071945- GREENE-SUMTER- 1254 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER AND GREENE COUNTIES UNTIL 145 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS LIKELY FROM APPROACHING THUNDERSTORMS... AT 1250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM CLINTON TO 8 MILES SOUTHWEST OF YORK... MOVING NORTHEAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR YORK... GAINESVILLE...LIVINGSTON...EPES...CLINTON...BOLIGEE AND EUTAW THROUGH 145 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jan 7, 1:13 PM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 113 PM CST SUN JAN 7 2007 ALZ024-072000- JEFFERSON- 113 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 200 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS LIKELY FROM APPROACHING THUNDERSTORMS... AT 111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM KIMBERLY TO 9 MILES NORTHWEST OF NORTH JOHNS...MOVING EAST NORTHEST AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR KIMBERLY...MORRIS...MAYTOWN...GRAYSVILLE...CARDIFF...BROOKSIDE... ADAMSVILLE AND SYLVAN SPRINGS THROUGH 200 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jan 7, 3:14 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 314 PM CST SUN JAN 7 2007 ALZ018>020-072145- CALHOUN-CHEROKEE-ETOWAH- 314 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...ETOWAH AND CHEROKEE COUNTIES UNTIL 345 PM CST... ...WINDS AROUND 40 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 314 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 8 MILES NORTHEAST OF BLANCHE TO 5 MILES SOUTHWEST OF OHATCHEE...MOVING EAST AT 50 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR OHATCHEE...HOKES BLUFF...GLENCOE...BLANCHE...GAYLESVILLE...CENTRE... CEDAR BLUFF AND NEW LIBERTY THROUGH 345 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 8 PM.
Local storm report, Jan 7, 3:25 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CST SUN JAN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 2 NW MONTGOMERY 32.37N 86.31W
01/07/2007 MONTGOMERY AL LAW ENFORCEMENT
UNCONFIRMED REPORT OF POSSIBLE TORNADO IN THE AREA OF
SHERATON HEIGHTS APARTMENTS. REPORT FROM LOCAL PD.
&&
SUNGERSpecial weather statement, Jan 7, 4:24 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 424 PM CST SUN JAN 7 2007 ALZ043-072300- ELMORE- 424 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 500 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 424 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM KOWALIGA TO BLUE RIDGE...MOVING NORTHEAST AT 60 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WETUMPKA...ECLECTIC...KOWALIGA AND KENT THROUGH 500 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. A TORNADO WATCH IS IN EFFECT FOR THE AREA.
Special weather statement, Jan 7, 4:36 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 436 PM CST SUN JAN 7 2007 ALZ037-072300- TALLAPOOSA- 436 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 500 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 436 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM BARNESVILLE TO 13 MILES SOUTHWEST OF BARNESVILLE...MOVING EAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR BARNESVILLE...LAKE MARTIN...BUCKSVILLE AND TALLAPOOSA CITY THROUGH 500 PM CST. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ML
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 1:01 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 29 min |
| Jan 7, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 34 min |
| Jan 7, 3:10 PM CST | Tornado Warning | BMX | Montgomery | 17 min |
| Jan 7, 3:20 PM CST | Tornado Warning | BMX | Elmore | 25 min |
| Jan 7, 3:22 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 23 min |
| Jan 7, 3:41 PM CST | Tornado Warning | BMX | Elmore | 19 min |
| Jan 7, 3:44 PM CST | Tornado Warning | BMX | Clay | 31 min |
| Jan 7, 3:52 PM CST | Tornado Warning | BMX | Tallapoosa | 23 min |
| Jan 7, 4:15 PM CST | Tornado Warning | BMX | Chambers | 45 min |
| Jan 7, 4:15 PM CST | Tornado Warning | BMX | Tallapoosa | 15 min |
| Jan 7, 4:53 PM CST | Flash Flood Warning | BMX | Autauga, Bullock, Elmore, Fayette, Jefferson, Lamar and 8 more | 233 days |
| Jan 7, 4:59 PM CST | Tornado Warning | BMX | Chambers | 16 min |
| Jan 7, 5:53 PM CST | Severe Thunderstorm Warning | BMX | Macon | 52 min |
| Jan 7, 5:56 PM CST | Tornado Warning | BMX | Macon | 18 min |
Nearby
Flash Flood Warnings in Alabama, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.